Aa
Aa
A
A
A
Close
Avatar universal

elevated ferritin , bone and joint pain

i am experiencing pain in what feels like in my bones or joints is it possible that the high ferritin level is the cause of this pain and what other possibilities should i be considering for test ?

i have recieved a blood test showing my blood count normal , however ferritin is 519 , rheum factor is 8 IU/ml , c reative protein 3.7 mg/L .
all other biochemistry appears normal although GGT , LD ,ALT ,Choleserol are a little high  and triglycerides are 4.4 mmol/L .

Hemochromitosis has been ruled out with a recent blood test .

THANK YOU
ANDI
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
also i have panic attack disorder or ptsd and depression .
Helpful - 0
Avatar universal
PGB
Hi.  You said you suffer from depression.  Are you currently taking meds for this?  If you are, what are you taking?  Speaking from personal experience I can say that depression can cause pain everywhere.  That may not be the cause in your case, of course, but it is something to consider.  How long have you been on the same med?  It is my understanding that it is possible to take anti-depressants long enough to develop an immunity to that particular one, which is what happened to me.  I was on celexa and about 2 monthes ago my doc changed me to cymbalta 60 mg.  Cymbalta also helps with chronic pain.  He said the celexa just wasn't doing its job any more.  Probably need to see your doc.  Good luck!
Helpful - 0
155461 tn?1207864771
Have they tested you for any kinds of cancer? I work for a oncologist/hematologist and we usually do Bone Marrows and other certain tests that will tell us why you are having bone pain. How long have you had the pain? Have they done your blood count?
Helpful - 0
Avatar universal
i have had a full blood count and it is OK , and as for the depression i had tried many ssris and maois (medications) and i havent liked any of them , i am looking at the possibility of fibramyalgia as my mother is suffering from this , however it it the high ferritin levels that is worrying me , one of my relatives have hemochromitosis i have been tested and did not have this illness .
i have had a back injury in L4-5 for about 10yrs which causes pain down legs etc , but this other pain in arms , wrists , fingers (all joints) etc is hard for me to know if it is actually comming from the bones , joints or some kind of tissue problem .i alo find that i lack energy and am tired all the time , i have been like this for years (i put it down to chronic fatigue )possibly as part of PTSD symptons but im still at a loss .
Helpful - 0
Avatar universal
PGB
I have been on different anti-depressants for years and years and more years.  Probably the past 15 years off and on.  There have been times that I got tired of taking pills everyday and weaned myself off of them, and managed to do okay sometimes for as long as 8 or 9 monthes.  Then it was back to doc and try something else.  They say that my problems are hormonal and hereditary depression.  I have also been diagnosed this summer with TMJ and Chronic Fatigue Syndrome.  I can understand the pain and sympathize completely.  I hurt everywhere until I started the cymbalta.  And even that doesn't help the pain I am having from my TMJ.  Have been in agony with that for monthes and am still.  Am hurting so bad at this minute that it is all I can do to sit still.  I hope you find out what is causing your pain and it is easily treated.  Best of luck to you.
Helpful - 0
166671 tn?1226907909
andi, what did your doctor say about the high ferritin test?  You need to get treatment right away.  It will take multiple
phlebotomies to correct your iron-overload. You don't have to
have hemochromatosis in order to have iron-overload....however,
I think you do have hemochromatosis.  The test you mentioned as the one test that excluded you of having hemochromatosis...was it a DNA test?  If not, then you do need your DNA tested for the mutant gene or genes that cause hemochomatosis..(there are 2 of them).  I have hemochromatosis and I found no help from doctors when I became crippled in both hip joints.  The iron does this and it also destroys the pancreas which causes diabetes.  Your blood test results of the GGT, Alt, are true indications of iron overload!!!! The GGT and the Alt tests indicate a liver problem and iron overload hits this organ very hard then it destroys the pancreas.  You also have gall stones or just a plain rotten gall bladder that needs removed.  The high Alt test indicates an inflammation of the liver and this is what iron overload DOES.  The GGT indicates that you may have a obstruction or tumor within one of the liver bile ducts or in a bile duct outside of the liver.  All of these same tests that you had except for the Ferritin test were found to be high in my blood test last year and I did have a gallstone lodged in the common bile duct to the pancreas and plugged up the pancreas and also gallstones within the gallbladder.  I could have died because of the pancreatitis that the stone was causing because MY (so-called) doctor didn't give a darn or didn't know anything.  I had emergency surgery after many attacks throughout the summer months in 2005.  You need an ultra scan of the liver, gallbladder and the pancreas. Please go to a decent doctor that will help you with your iron overload before it is too late.  My brother also has hemochromatosis and it destroyed his pancreas and he is on 2 shots of insulin per day...not to mention....he loved bakery foods and can't have them now....Since I had my gallbladder removed, the GGT and all the same tests you had done....are all normal except for the Alt which will always be high because of the constant build up of iron and the inflammation it causes in the liver.  Please write to me and let me know how you are doing and if you have found a competent Internal Medicine doctor.  My address is ***@****
Helpful - 0
Avatar universal
My best friend has Hemochratosis and had both hips replaced in 1993 and she didn't know she had this genetic disease. She told me yesterday she wants her doctor to put her on Celebrex for the pain and she has been on Fosamax for years because of her bone density. She is starting to get nauseous and thinks it may be the Fosamax. I worry about her and I know this disease can be destructive. What do you think she should be tafing for pain and nausea? I know it can play havoc on the liver. any help would be appreciated. thank you, Joanie
My email is ***@****
Helpful - 0
Avatar universal
I agree with venus. What did your doc say about the elevated test results? What kind of doc was it? Go see a GI doc. If you are...find another, better one. Good luck.
Helpful - 0
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.